Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 16, 2006, 7:47 PM MST for Park County, Wyoming. It took effect at Jan 16, 2006, 8:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 7:47 PM MST (02:47 UTC)
- In effect from
- Jan 16, 2006, 8:00 PM MST
- Expired
- Jan 17, 2006, 11:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 170247 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 747 PM MST MON JAN 16 2006 ...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE CODY FOOTHILLS TONIGHT THROUGH TUESDAY MORNING... WYZ003-170715- /O.UPG.KRIW.HW.A.0002.060117T0300Z-060117T1800Z/ /O.NEW.KRIW.HW.W.0004.060117T0300Z-060117T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 747 PM MST MON JAN 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS THE CODY FOOTHILLS OVERNIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN MIDNIGHT AND 5 AM. WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH ARE EXPECTED ALONG THE NORMALLY WIND PRONE AREAS. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 120 FROM NORTH OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT THROUGH TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SKRBAC/HAHN
4 follow-up statements
000 WWUS75 KRIW 170542 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1042 PM MST MON JAN 16 2006 ...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE CODY FOOTHILLS TONIGHT THROUGH TUESDAY MORNING... WYZ003-171400- /O.CON.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1042 PM MST MON JAN 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS THE CODY FOOTHILLS AFTER MIDNIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN MIDNIGHT AND 5 AM. WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH ARE EXPECTED ALONG THE NORMALLY WIND PRONE AREAS. AS OF LATE THIS EVENING...A WIND SENSOR ON THE CHIEF JOSEPH HIGHWAY REPORTED PEAK WIND GUSTS UP TO 65 MPH. THE STRONGEST WINDS OVERNIGHT WILL LIKELY OCCUR ALONG HIGHWAY 120 FROM NORTH OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT THROUGH TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SKRBAC/HAHN
000 WWUS75 KRIW 170947 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MST TUE JAN 17 2006 ...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE CODY FOOTHILLS THIS MORNING... .STRONG WINDS ARE LIKELY IN THE CODY FOOTHILLS THROUGH LATE THIS MORNING. A WEATHER PATTERN WITH STRONG MOUNTAIN TOP WINDS THAT HAS HISTORICALLY RESULTED IN HIGH WINDS IN THE LANDER AREA WILL SET UP LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. WYZ003-171800- /O.CON.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 247 AM MST TUE JAN 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS THE CODY FOOTHILLS THIS MORNING. WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH ARE EXPECTED ALONG THE NORMALLY WIND PRONE AREAS. THE STRONGEST WINDS THIS MORNING WILL LIKELY OCCUR ALONG HIGHWAY 120 FROM NORTH OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT THROUGH TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ018-171800- /O.NEW.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 247 AM MST TUE JAN 17 2006 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER AREA LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. SIMILAR WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF 55 MPH WITH GUSTS OVER 70 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AEM
000 WWUS75 KRIW 171247 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 547 AM MST TUE JAN 17 2006 ...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE CODY FOOTHILLS THIS MORNING... .STRONG WINDS ARE LIKELY IN THE CODY FOOTHILLS THROUGH LATE THIS MORNING. A WEATHER PATTERN WITH STRONG MOUNTAIN TOP WINDS THAT HAS HISTORICALLY RESULTED IN HIGH WINDS IN THE LANDER AREA WILL SET UP LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. WYZ003-171800- /O.CON.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 547 AM MST TUE JAN 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS THE CODY FOOTHILLS THIS MORNING. WINDS WERE INCREASING IN THE FOOTHILLS NORTHWEST OF CODY EARLY THIS MORNING WITH WIND SPEEDS OF 38 MPH WITH GUSTS TO 60 MPH RECORDED ALONG CHIEF JOSEPH HIGHWAY 296. EXPECT THESE STRONG WINDS TO MIX DOWN INTO THE LOWER ELEVATIONS THIS MORNING...ESPECIALLY ALONG HIGHWAY 120 FROM NORTH OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT THROUGH TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ018-172200- /O.CON.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 547 AM MST TUE JAN 17 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER AREA LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. SIMILAR WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF 55 MPH WITH GUSTS OVER 70 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AEM
000 WWUS75 KRIW 171749 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1049 AM MST TUE JAN 17 2006 WYZ003-171900- /O.EXP.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1049 AM MST TUE JAN 17 2006 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. STRONG WIND ARE STILL POSSIBLE OVER THE AREA THIS MORNING...BUT BELOW WARNING CRITERIA. WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE ALONG THE WESTERN FOOTHILLS OF CODY AND ACROSS THE TOWN OF CLARK. WINDS SHOULD DECREASE THROUGH THIS AFTERNOON. $$ WYZ018-172300- /O.CON.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1049 AM MST TUE JAN 17 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING THROUGH WEDNESDAY MORNING. STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER AREA LATE THIS EVENING THROUGH WEDNESDAY MORNING. SIMILAR WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF 55 MPH WITH GUSTS OVER 70 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 16, 2:01 PM MST, 5 hours 46 minutes earlier.
Area forecast discussion, Jan 16, 2:01 PM MST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 201 PM MST MON JAN 16 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY... CASPER AREA CLEARING OUT THIS AFTERNOON AS SNOW BANDS CONTINUED OVER THE AREA THROUGH THE MORNING. TROUGH NOW OUT OF OUR FORECAST AREA AS IT TRAVELS SOUTH AND EAST. NORTHWEST FLOW STARTING TO DEVELOP OVER THE NORTHWESTERN PART OF THE STATE WHERE WE SHOULD SEE SOME SNOW SHOWERS TONIGHT. WEAK RIDGE BUILDS OVER THE REGION INTO WEDNESDAY WITH CONTINUED CHANCES OF PRECIPITATION OVER THE WESTERN PART OF THE STATE. NEXT MAJOR SYSTEM MOVING ONSHORE ALONG THE WASHINGTON COAST ATTM. MODELS IN GOOD AGREEMENT WITH PRECIPITATION MOVING ACROSS THE AREA WEDNESDAY AFTERNOON INTO THURSDAY AS PACIFIC SYSTEM MOVES EAST. THIS SYSTEM LOOKS FAIRLY CLOSE TO THE LAST ONE. MODELS SHOW THE TROUGH SPLITTING AND THE SOUTHERN PART OF IT CONTINUING TO DIG SOUTH. THE NORTHERN PART LAGS BEHIND AND MOVES ACROSS THE AREA FRIDAY. AS IT LOOKS NOW WILL GET A ONE...TWO..PUNCH. WILL NEED TO WATCH THIS DEVELOPMENT. PRECIPITATION AMOUNTS OVER THE REGION WITH THIS FIRST SYSTEM ARE AROUND ADVISORY LEVELS FOR SNOWFALL...3 TO 4 INCHES IN THE VALLEYS AND 6 TO 10 IN THE MOUNTAINS. STILL TO EARLY TO TELL AS LAST SYSTEM WENT FURTHER SOUTH THEN EXPECTED WHICH PRODUCED A LOT LESS SNOWFALL THEN FIRST THOUGHT. WILL HOLD OFF FOR NOW ADDING ANY HIGHLIGHT AT THIS TIME. WILL CONTINUE TO LOOK AT THE POSSIBILITY FOR HIGH WIND TONIGHT OVER THE CODY FOOTHILLS. FLOW LOOKS TO BE LESS THEN IDEAL BUT WILL MAKE A DECISION ON IT BEFORE THE AFTERNOON PACKAGE GOES OUT. TEMPERATURES TO INCREASE OVER THE AREA TUESDAY AND WEDNESDAY AS RIDGE BRINGS IN WARM AIR ALOFT. WINDS TO CONTINUE TO BE A PROBLEM OVER THE MOUNTAIN TOPS AS SYSTEM AFTER SYSTEM MOVES ACROSS THE REGION. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY... COLD UPPER TROUGH LINGERS OVER THE AREA THURSDAY INTO THURSDAY NIGHT BEFORE BACK EDGE TRAVERSES ACROSS WYOMING EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER IN THIS UNSTABLE NORTHERLY FLOW ACROSS THE AREA GRADUALLY TAPERING OFF WEST TO EAST THURSDAY NIGHT. PROGRESSIVE FLOW CONTINUES AFTERWARDS INTO NEXT WEEKEND WITH A FAST-MOVING SHORTWAVE MOVING ACROSS THE AREA FRIDAY NIGHT BRINGING ANOTHER SHOT OF SNOW TO THE WEST. A SPLIT FLOW RETURNS AFTERWARDS WITH DIGGING CLOSED LOW DIVING ACROSS NORTHERN CALIFORNIA INTO WESTERN ARIZONA SATURDAY NIGHT THROUGH SUNDAY NIGHT...WITH WEAKER NORTHERN STREAM WAVE MOVING ACROSS NORTHERN WYOMING SUNDAY NIGHT. THUS SOME SNOW SHOWERS LIKELY TO LINGER OVER THE FAR WEST IN THIS PATTERN ALTHOUGH IT IS NOT FAVORABLE FOR SIGNIFICANT ACCUMULATIONS. TEMPERATURES TO BE CLOSER TO NORMAL THROUGH SATURDAY WITH H7 TEMPERATURES AVERAGING -12C RESULTING IN HIGHS MOSTLY IN THE 25F TO 35F RANGE WITH A RETURN TO SLIGHTLY ABOVE NORMAL TEMPERATURES SUNDAY AND MONDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR THE CODY FOOTHILLS EFFECTIVE 8 PM TONIGHT THROUGH 11 AM TUESDAY...ZONE 003. && SHORT TERM...HRD LONG TERM...AEM
Hazardous weather outlook, Jan 16, 5:00 AM MST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST MON JAN 16 2006 WYZ001>020-022>030-171200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST MON JAN 16 2006 ...HIGH WIND WATCH IN EFFECT TONIGHT THROUGH TOMORROW MORNING FOR THE CODY FOOTHILLS THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL BE POSSIBLE ALONG THE CODY FOOTHILLS TONIGHT THROUGH TOMORROW MORNING. WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WILL BE POSSIBLE...WITH GUSTS AS HIGH AS 70 MPH IN SPOTS. AREAS NORTH OF CODY...ESPECIALLY NEAR CLARK WILL POSSIBLY SEE LOCALIZED HIGHER GUSTS. HIGH WINDS CAN CREATE DANGEROUS DRIVING CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER SIGNIFICANT SNOW EVENT IS ANTICIPATED TO MOVE INTO WESTERN WYOMING TUESDAY NIGHT AND WEDNESDAY WITH SNOW SPREADING INTO CENTRAL WYOMING WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH THE DETAILS ARE STILL COMING INTO FOCUS...ANOTHER ROUND OF SIGNIFICANT ACCUMULATING SNOW IS EXPECTED. SNOWFALL AND WINDS MAY HAVE A SIGNIFICANT IMPACT ON TRAVEL THROUGH THIS PERIOD. STAY TUNED FOR FUTURE UPDATES ON THIS DEVELOPING WINTER EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WINDS IN AND AROUND CODY TONIGHT. HAHN
In the hours before
Special weather statement, Jan 16, 7:19 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 719 PM MST MON JAN 16 2006 WYZ001>020-022>030-170330- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 719 PM MST MON JAN 16 2006 ...SIGNIFICANT SNOWFALL OVER WESTERN AND CENTRAL WYOMING... A WINTER STORM MOVED THROUGH WESTERN...AND CENTRAL WYOMING OVER THE WEEKEND. SNOWFALL DATA BELOW IS AS OF 6 PM MST ON MONDAY JANUARY 16TH. SNOTEL READINGS ARE MADE BY AUTOMATIC MACHINES WHICH USE A WEIGHTED WATER EQUIVALENT...AND AVERAGE TEMPERATURE TO DETERMINE SNOWFALL AMOUNTS. FREMONT COUNTY... KINNEAR... 5 INCHES. BROOKS LAKE LODGE... 4 INCHES. TOWNSEND CREEK SNOTEL... 2 INCHES. PAVILLION... 2 INCHES. ATLANTIC CITY 4 NORTHWEST... 1.5 INCHES. SIXTH CROSSING... 1.1 INCHES. HUDSON... 1 INCH. RIVERTON 8 NORTH... 1 INCH. RIVERTON... 0.6 INCH. LANDER 4 SOUTHWEST... 0.5 INCH. KINNEAR 9 EAST... 0.3 INCH. LINCOLN COUNTY... WILLOW CREEK SNOTEL... 12 INCHES. BOX Y RANCH... 7 INCHES. THAYNE... 6.5 INCHES. COTTONWOOD CREEK SNOTEL... 6 INCHES. TRIPLE PEAK SNOTEL... 4 INCHES. THAYNE 4 NORTHEAST... 3.4 INCHES. HAMS FORK SNOTEL... 3 INCHES. SMOOT... 3 INCHES. SALT RIVER SUMMIT SNOTEL... 2 INCHES. FOSSIL BUTTE... 1.5 INCHES. NATRONA COUNTY... CASPER MOUNTAIN SNOTEL... 11 INCHES. MILLS... 7.5 INCHES. CASPER 10 SOUTHWEST... 7.5 INCHES. CASPER OUTER DRIVE... 7 INCHES. CASPER... 6 INCHES. ARMINTO 21 NORTH... 6 INCHES. CASPER PARADISE VALLEY... 5.5 INCHES. GRAVE SPRINGS SNOTEL... 4 INCHES. CASPER AIRPORT... 3 INCHES. CASPER WATER PLANT... 2 INCHES. CASPER 10 WEST... 2 INCHES. CASPER 7 WEST... 1.9 INCHES. PARK COUNTY... SYLVAN LAKE SNOTEL... 4 INCHES. EAST ENTRANCE... 3 INCHES. CRANDALL CREEK... 1 INCH. EVENING STAR SNOTEL... 1 INCH. YOUNTS PEAK SNOTEL... 1 INCH. CANYON SNOTEL... 1 INCH. SUBLETTE COUNTY... BLIND BULL SUMMIT... 9 INCHES. WHITE PINE SKI AREA... 3 INCHES. ELKHART PARK SNOTEL... 2 INCHES. PINEDALE... 2 INCHES. PINEDALE... 2 INCHES. BIG SANDY OPENING SNOTEL... 2 INCHES. SNIDER BASIN SNOW SNOTEL... 1 INCH. TETON COUNTY... GRAND TARGHEE SKI AREA... 13 INCHES. GRASSY LAKE SNOTEL... 10 INCHES. JACKSON RAYMER... 8 INCHES. TWO OCEAN PLATEAU SNOTEL... 6 INCHES. JACKSON MID MOUNTAIN... 5 INCHES. SNAKE RIVER STATION SNOTEL... 5 INCHES. SOUTH ENTRANCE... 4 INCHES. THUMB DIVIDE SNOTEL... 4 INCHES. JACKSON... 4 INCHES. PHILLIPS BENCH SNOTEL... 4 INCHES. MOOSE... 1.5 TO 3.5 INCHES. JACKSON BASE... 3 INCHES. TOGWOTEE MOUNTAIN LODGE... 3 INCHES. GRANITE CREEK SNOTEL... 3 INCHES. OLD FAITHFUL RANGER STATION... 3 INCHES. BASE CAMP SNOTEL... 3 INCHES.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 2:47 AM MST | High Wind Watch | RIW | Fremont | 20 hr |
| Jan 17, 3:22 AM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Sublette, Teton | 13 hr |
| Jan 17, 4:32 PM MST | Snow Advisory | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 23 hr |
| Jan 17, 4:32 PM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 23 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.